Alert archive / Maine / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 98, NWS Gray, ME

August 12, 2016Cumberland County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 12, 2016, 2:49 PM EDT for Cumberland County, Maine. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2016, 2:49 PM EDT (18:49 UTC)
Expired
Aug 12, 2016, 3:16 PM EDT
In force
27 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Cumberland County, ME

The radar

The Portland,ME radar (KGYX), 32 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 2:55 PM EDTTSTM WND DMGFalmouth, METREES DOWN AROUND TOWN
Aug 12, 3:00 PM EDTTSTM WND DMG2 Ssw Yarmouth, METREE DOWN IN CUMBERLAND FORESIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WUUS51 KGYX 121849
SVRGYX
MEC005-121930-
/O.NEW.KGYX.SV.W.0098.160812T1849Z-160812T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
249 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CUMBERLAND COUNTY IN SOUTHWESTERN MAINE...

* UNTIL 330 PM EDT

* AT 249 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  CUMBERLAND... OR 7 MILES NORTH OF PORTLAND...MOVING SOUTH AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PORTLAND...SOUTH PORTLAND...WESTBROOK...CUMBERLAND...GORHAM...
  FALMOUTH...CAPE ELIZABETH...SCARBOROUGH...YARMOUTH...
  OLD ORCHARD BEACH...CHEBEAGUE ISLAND AND WINDHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4354 7036 4355 7038 4378 7041 4380 7019
      4352 6999 4351 7037
TIME...MOT...LOC 1849Z 356DEG 38KT 4377 7026 

HAIL...<.75IN
WIND...60MPH
 
$$
EKSTER
2 follow-up statements
758 
WWUS51 KGYX 121904
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
304 PM EDT FRI AUG 12 2016

MEC005-121930-
/O.CON.KGYX.SV.W.0098.000000T0000Z-160812T1930Z/
CUMBERLAND ME-
304 PM EDT FRI AUG 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTH CENTRAL CUMBERLAND COUNTY...

AT 304 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH
PORTLAND... MOVING SOUTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PORTLAND...SOUTH PORTLAND...WESTBROOK...GORHAM...FALMOUTH...CAPE
ELIZABETH...SCARBOROUGH AND OLD ORCHARD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4351 7037 4354 7036 4355 7038 4370 7039
      4371 7013 4352 6999
TIME...MOT...LOC 1904Z 356DEG 38KT 4363 7025 

HAIL...<.75IN
WIND...60MPH
 
$$
MLE
318 
WWUS51 KGYX 121916
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
316 PM EDT FRI AUG 12 2016

MEC005-121926-
/O.CAN.KGYX.SV.W.0098.000000T0000Z-160812T1930Z/
CUMBERLAND ME-
316 PM EDT FRI AUG 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CUMBERLAND
COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4351 7037 4354 7036 4355 7038 4370 7039
      4371 7013 4352 6999
TIME...MOT...LOC 1914Z 356DEG 38KT 4350 7024 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 12:02 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 12, 12:02 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
1202 PM EDT FRI AUG 12 2016

.SYNOPSIS...
The heat and humidity will continue today with developing showers
and thunderstorms, with some producing heavy downpours and gusty
winds. Many southern areas will have temperatures reach the low to
mid 90s...with heat indices from the upper 90s to around 100. A
front approaching the region from the northwest on Saturday will
bring widespread shower and thunderstorm activity with heavy
downpours and temperatures gradually cooling. Slightly drier and
more seasonable temperatures return next week, however there will
still be scattered mainly afternoon showers.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...I have expanded the heat advisory to include Cumberland
County this hour. Temps are soaring into the mid 90s with offshore
winds...and should hold there until the front slips S thru the
area.

Previous Discussion:
A large Bermuda high off the east coast will continue the broad
southwest flow of heat and very high humidity into the region
today. Will once again have a high heat advisory until 7pm for
southern NH and extreme southwest ME as temps reach the lower to
mid 90s with heat index temps reaching around or just above 100
degrees.

The first of several short waves will be traveling around the
northwest periphery of the large upper ridge. As this short wave
moves across the area today it will produce showers and
thunderstorms, some of which will be capable of producing
torrential downpours, gusty winds and small hail. Very high PWATS
are in place so there is a risk that a few thunderstorms may
produce isolated flash flooding if any of the storm cells begin
training later today.

Used a blend of model and RFC qpf for today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The initial short wave exits off to the east by later tonight
allowing most of the showers to come to an end. As the short wave
exits it will drag south a cold front that will move south into
southern areas by Saturday. This front will become quasi-
stationary across central New England. Models show another wave
of low pressure to develop along it and thus allows another round
of heavy showers and scattered thunderstorms Saturday. Once again
with high PWATS over the area will need to be considerate of any
potential for flash flooding with a few of the storms.

Models vary on focus areas for heaviest qpf so once again went
with a blend of the models and RFCQPF guidance. Generally a 1-3
inch qpf 48 hour total is expected with some locally higher
amounts possible if some training of storm cells occur.

Will have the day shift reevaluate if a need for any flash flood
watches may be required.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The models are in good agreement on the longwave pattern through
late next week. We'll remain warm and humid for much of the period
as the upper ridge remains anchored off the east coast with a
Bermuda surface high transporting a deep moisture plume northward
into the region. The mean jet position will be along the northern
tier of the CONUS with a series of impulses bringing several
rounds of organized precipitation during the period. On
Sunday...a west to east oriented frontal boundary will be nearly
stalled across the forecast area with PWAT's of plus three to four
standard deviations in place raising the prospect of very heavy
rainfall and localized flooding. This boundary will then meander
north and south through much of the upcoming week and provide a
focus for locally heavy rainfall.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
Short Term...VFR conditions becoming MVFR in developing showers
and thunderstorms this afternoon through Saturday.

Long Term...

Sun...MVFR IN shra/tsra with lcl IFR conditions psb.

Mon - Tue...Areas of MVFR in shra/tsra.

&&

.MARINE...
Short Term...Winds and seas will remain below SCA thresholds thru
Saturday.

Long Term...

Sun...SMALL CRAFT WINDS AND SEAS ARE POSSIBLE.

&&

.HYDROLOGY...
A very moist air mass will move into the area today and more or
less remain in place through Sat. With PWAT values approaching 3
standard deviations above normal today and Sat very heavy rnfl is
a possibility across the forecast area. Excessive rainfall rates
are likely in any shower or thunderstorm...and the dry ground will
provide efficient run off potential. So despite rivers and streams
running well below normal...localized flash flooding may be a
possibility.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory until 7 PM EDT this evening for MEZ018-019-023-
     024.
NH...Heat Advisory until 7 PM EDT this evening for NHZ008-010>015.
MARINE...None.

&&

NEAR TERM...Legro
Hazardous weather outlook, Aug 12, 12:03 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1203 PM EDT FRI AUG 12 2016

MEZ018-019-023-024-NHZ008-010>015-131615-
INTERIOR YORK-INTERIOR CUMBERLAND-COASTAL YORK-COASTAL CUMBERLAND-
MERRIMACK-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
WESTERN AND CENTRAL HILLSBOROUGH-
1203 PM EDT FRI AUG 12 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTHWEST MAINE...NEW
HAMPSHIRE...CENTRAL NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS A COLD FRONT
MOVES INTO THE REGION FROM THE NORTH AND INTERACTS WITH A HOT,
HUMID AIR MASS. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS
THE PRIMARY THREAT, ALONG WITH TORRENTIAL DOWNPOURS AND LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THROUGH THIS WEEKEND THERE WILL BE MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. GIVEN THE VERY WARM AND HUMID
AIRMASS IN PLACE, THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF
RAINFALL BY THE END OF THE WEEKEND. GIVEN RECENT DRY CONDITIONS,
WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER TORRENTIAL DOWNPOURS
MAY RESULT IN SOME AREAS OF LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ007>009-012>014-020>022-025>028-NHZ001>007-009-131615-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-BELKNAP-
1203 PM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
MAINE...SOUTHWEST MAINE...WEST CENTRAL MAINE...WESTERN
MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY WITH TEMPERATURES
EXCEEDING 90 DEGREES IN MANY LOCATIONS WITH THE HEAT INDEX REACHING
THE MID TO UPPER 90S. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
TODAY
AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTH AND INTERACTS
WITH
A HOT, HUMID AIR MASS. A FEW STORMS COULD BE SEVERE WITH DAMAGING
WINDS THE PRIMARY THREAT, ALONG WITH TORRENTIAL DOWNPOURS AND
LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THROUGH THIS WEEKEND THERE WILL BE MULTIPLE ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. GIVEN THE VERY WARM AND HUMID
AIRMASS IN PLACE, THE POTENTIAL EXISTS FOR ONE TO THREE INCHES OF
RAINFALL BY THE END OF THE WEEKEND. GIVEN RECENT DRY CONDITIONS,
WIDESPREAD FLOODING IS NOT EXPECTED. HOWEVER TORRENTIAL DOWNPOURS
MAY RESULT IN SOME AREAS OF LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-131615-
COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM-
PENOBSCOT BAY-
COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-
CASCO BAY-
COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT
25 NM-
1203 PM EDT FRI AUG 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OVER THE WATERS TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 11:03 AM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1103 AM EDT FRI AUG 12 2016

MEZ008-009-013-014-121545-
SOUTHERN SOMERSET ME-NORTHERN FRANKLIN ME-SOUTHERN FRANKLIN ME-
CENTRAL SOMERSET ME-
1103 AM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHERN SOMERSET COUNTY IN MAINE
  NORTHERN FRANKLIN COUNTY IN MAINE
  SOUTHERN FRANKLIN COUNTY IN MAINE
  CENTRAL SOMERSET COUNTY IN MAINE

* UNTIL 1145 AM EDT

* AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR NEW VINEYARD HEADING EAST AT
  30 MPH. STRONG GUSTY WINDS UP TO 40 MPH AND BRIEF TORRENTIAL
  DOWNPOURS CAN BE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SKOWHEGAN...
  MADISON...
  MERCER...
  NORRIDGEWOCK...
  AND STRONG.

LAT...LON 4460 6973 4460 6975 4461 6978 4458 6979
      4458 6982 4460 6982 4462 6985 4461 6992
      4461 6993 4474 7036 4491 7028 4480 6963
TIME...MOT...LOC 1500Z 288DEG 24KT 4481 7022

JC
Special weather statement, Aug 12, 12:31 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1231 PM EDT FRI AUG 12 2016

MEZ007-NHZ001-002-121715-
NORTHERN OXFORD ME-SOUTHERN COOS NH-NORTHERN COOS NH-
1231 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN OXFORD COUNTY IN MAINE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN COOS COUNTY IN NEW HAMPSHIRE

* UNTIL 115 PM EDT

* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING AN AREA OF STRONG THUNDERSTORMS HEADING SOUTHEAST AT 30
  MPH.

* WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS. EXPECT
  VERY HEAVY RAINS WHICH WILL QUICKLY FILL ROADSIDE DITCHES AND
  SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  STRATFORD...MILAN...YORK POND...BERLIN AND DUMMER.

LAT...LON 4478 7144 4452 7094 4431 7119 4458 7154
      4459 7154 4460 7156 4461 7155 4464 7156
      4465 7157 4466 7159
TIME...MOT...LOC 1624Z 311DEG 22KT 4467 7146

JC
Special weather statement, Aug 12, 1:11 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
111 PM EDT FRI AUG 12 2016

MEZ012-019-NHZ002-004-006-121800-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-SOUTHERN CARROLL NH-
SOUTHERN COOS NH-NORTHERN CARROLL NH-
111 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE
  SOUTHERN CARROLL COUNTY IN NEW HAMPSHIRE
  SOUTHERN COOS COUNTY IN NEW HAMPSHIRE
  NORTHERN CARROLL COUNTY IN NEW HAMPSHIRE

* UNTIL 200 PM EDT

* AT 109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  HEAVY RAIN NEAR PINKHAM NOTCH...MOVING TO THE SOUTHEAST AT 30 MPH.

* WIND GUSTS OF 35 TO 45 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BRIDGTON...
  CONWAY...
  FRYEBURG...
  NORTH CONWAY...
  AND PINKHAM NOTCH.

LAT...LON 4419 7140 4432 7124 4405 7070 4384 7094
TIME...MOT...LOC 1706Z 310DEG 24KT 4421 7125

JC
Special weather statement, Aug 12, 1:36 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
136 PM EDT FRI AUG 12 2016

MEZ025>027-121800-
SAGADAHOC ME-KNOX ME-LINCOLN ME-
136 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SAGADAHOC COUNTY IN MAINE
  KNOX COUNTY IN MAINE
  LINCOLN COUNTY IN MAINE

* UNTIL 200 PM EDT

* AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WISCASSET...MOVING TO THE SOUTHEAST AT
  30 MPH.

* DIME SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BATH...
  BOOTHBAY HARBOR...
  WISCASSET...
  BRISTOL...
  AND SOUTHPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4386 6932 4383 6951 4385 6954 4383 6958
      4377 6930 4376 6931 4381 6957 4377 6958
      4385 6962 4380 6963 4382 6969 4395 6967
      4383 6971 4389 6984 4405 6974 4392 6929
      4395 6943 4392 6943 4389 6929
TIME...MOT...LOC 1733Z 298DEG 24KT 4394 6971
Special weather statement, Aug 12, 1:38 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
138 PM EDT FRI AUG 12 2016

MEZ012-019-121830-
INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
138 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE

* UNTIL 230 PM EDT

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR BETHEL...MOVING TO THE SOUTHEAST AT 25
  MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BETHEL...
  SOUTH PARIS...
  WATERFORD...
  GREENWOOD...
  AND NORWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4427 7095 4442 7084 4426 7034 4404 7058
TIME...MOT...LOC 1736Z 303DEG 22KT 4434 7087
Special weather statement, Aug 12, 1:59 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
159 PM EDT FRI AUG 12 2016

MEZ012-019-020-121830-
ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-SOUTHERN OXFORD ME-
159 PM EDT FRI AUG 12 2016

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  ANDROSCOGGIN COUNTY IN MAINE
  INTERIOR CUMBERLAND COUNTY IN MAINE
  SOUTHERN OXFORD COUNTY IN MAINE

* UNTIL 230 PM EDT

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BRYANT POND
  TO NEAR WATERFORD TO NEAR FRYEBURG...MOVING TO THE SOUTHEAST AT 35
  MPH.

* PEA SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LEWISTON...
  MINOT...
  AUBURN...
  MECHANIC FALLS...
  AND NAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.

&&

LAT...LON 4417 7008 4390 7029 4381 7055 4405 7092
      4414 7073 4432 7048
TIME...MOT...LOC 1757Z 297DEG 32KT 4433 7071 4415 7081 4410 7098

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:34 AM EDTSpecial Weather StatementGYXKennebec41 min
Aug 12, 10:46 AM EDTSevere Thunderstorm WarningGYXFranklin, Kennebec, Somerset34 min
Aug 12, 11:03 AM EDTSpecial Weather StatementGYXKennebec42 min
Aug 12, 1:36 PM EDTSpecial Weather StatementGYXLincoln24 min
Aug 12, 1:38 PM EDTSpecial Weather StatementGYXOxford52 min
Aug 12, 1:59 PM EDTSpecial Weather StatementGYXAndroscoggin31 min
Aug 12, 2:15 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Oxford29 min
Aug 12, 2:37 PM EDTSevere Thunderstorm WarningGYXAndroscoggin, Cumberland, Lincoln, Sagadahoc38 min
Aug 12, 2:46 PM EDTSpecial Marine WarningGYX89 min
Aug 12, 2:59 PM EDTSpecial Marine WarningGYX61 min
Aug 12, 4:38 PM EDTSpecial Weather StatementGYXYork52 min
Aug 12, 5:28 PM EDTSpecial Weather StatementGYXYork47 min
Aug 12, 7:16 PM EDTSpecial Weather StatementGYXAndroscoggin29 min
Aug 12, 7:21 PM EDTAreal Flood AdvisoryGYXOxford54 min
Aug 12, 7:45 PM EDTSpecial Weather StatementGYXCumberland45 min

Nearby

Severe Thunderstorm Warnings in Maine, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.